Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 34, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 7, 2002, 7:04 PM CDT for Carter County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2002, 7:04 PM CDT (00:04 UTC)
- Expired
- Apr 7, 2002, 7:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Carter County, OK
The radar
The Norman radar (KTLX), 118 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 080004 SVROKC OKC019-080030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 703 PM CDT SUN APR 7 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN SOUTHERN OKLAHOMA * UNTIL 730 PM CDT * AT 703 PM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM GRAHAM TO 5 MILES SOUTH OF WILSON...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE ARDMORE...DICKSON...GENE AUTRY... GRAHAM...LONE GROVE...MILO...SPRINGER AND WILSON WIND GUSTS TO 70 MPH IS LIKELY WITH THIS LINE OF SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3440 9749 3409 9748 3409 9699 3436 9701 30
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 5:30 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 7, 5:30 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 530 PM CDT SUN APR 7 2002 QUICK UPDATE TO EXPAND FFA. MESONET SHOWS RAINFALL TOTALS UP TO ARND 3 INCHES INTO SCNTRL OK. IN ADDITION LINE OF STG TO SVR TSTMS ACRS WRN N TX INTO SW OK WILL BE MOVING INTO SCNTRL OK LATER THIS EVENING. .OUN... OK...FLASH FLOOD WATCH TONIGHT ZONES OKZ031-032-OKZ040>043...OKZ046>048...OKZ050>052. TX...NONE.
In the hours before
Local storm report, Apr 7, 4:43 PM CDT, 2 hours 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
443 PM CDT SUN APR 07 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM 2 N BOMARTON TX .88 INCH HAIL
04/07/02 BAYLOR REPORTED BY PUBLICLocal storm report, Apr 7, 5:19 PM CDT, 1 hour 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CDT SUN APR 07 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 2 E ARCHER CITY TX 1.00 INCH HAIL
04/07/02 ARCHER REPORTED BY SPOTTERLocal storm report, Apr 7, 6:43 PM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
643 PM CDT SUN APR 07 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM ELECTRA TX .75 INCH HAIL
04/07/02 WICHITA REPORT BY ELECTRA PD
0525 PM 10 W JOY TX .88 INCH HAIL
04/07/02 CLAY REPORT BY PUBLIC
0545 PM 2 N WINDTHORST TX 1.25 INCH HAIL
04/07/02 ARCHER REPORT BY PUBLIC
0601 PM LAKE ARROWHEAD TX .88 INCH HAIL
04/07/02 CLAY REPORT BY SPOTTER
0605 PM 7 SE HENRIETTA TX WIND DAMAGE
04/07/02 CLAY POWER LINES DOWN
ALONG HWY 287
REPORT BY SPOTTERThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:23 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Love, Murray | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.